Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Lake Charles, LA

July 13, 2021Rapides Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Jul 13, 2021, 5:01 PM CDT for Rapides Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2021, 5:01 PM CDT (22:01 UTC)
Expired
Jul 13, 2021, 5:30 PM CDT
In force
29 min
Issued by
NWS Lake Charles, LA

County Rapides Parish, LA

The radar

The Ft Polk radar (KPOE), 43 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2021-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2962 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2021-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2962 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
625 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

861 
WWUS84 KLCH 132201
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
501 PM CDT Tue Jul 13 2021
 
LAZ028-032-132230-
Evangeline LA-Rapides LA-
501 PM CDT Tue Jul 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL RAPIDES AND NORTH
CENTRAL EVANGELINE PARISHES UNTIL 530 PM CDT...

At 501 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lecompte, or 9 miles northeast of Glenmora. This storm was nearly
stationary.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Glenmora, Lecompte, Woodworth, Forest Hill and Mcnary. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3098 9269 3124 9257 3116 9231 3091 9243
TIME...MOT...LOC 2201Z 293DEG 2KT 3108 9250 

$$

Jones

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jul 13, 12:39 PM CDT, 4 hours 22 minutes earlier.

Area forecast discussion, Jul 13, 12:39 PM CDT, 4 hours 22 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1239 PM CDT Tue Jul 13 2021

.DISCUSSION...
For the 07/13/21 1800 UTC TAF package.

&&

.AVIATION...
VFR is expected to prevail away from diurnally driven convection
this afternoon, with activity largely ending by early evening.
VCTS was carried at all sites for this time period.

13

&&

.PREV DISCUSSION... /issued 954 AM CDT Tue Jul 13 2021/

UPDATE...
With the upper low lifting off to the northeast, the radar is much
quieter this morning than has been seen in a few days. Weak
gradients exist both at the surface and aloft (KLCH sounding winds
did not exceed 15 knots through the lowest 30kft of the
atmosphere) which will keep this afternoon's diurnally driven
convection disorganized and slow moving. With no synoptic support,
convection should dissipate by early to mid evening. The current
forecast is on track and no changes were made.

Jones

PREV DISCUSSION... /issued 644 AM CDT Tue Jul 13 2021/

DISCUSSION...
For 12z TAF issuance.

AVIATION...
Sfc obs are currently showing VFR conditions across the forecast
area, although with sunrise and tight temp/dewpoint spreads, we
could see some brief MVFR visibilities, specifically at the swrn
terminals. Local 88Ds show a few showers moving ashore from the
coastal waters...feel the best chance for convection today will be
this afternoon with max heating, especially for the Acadiana
terminals where forecast soundings show best moisture. With the
convection being diurnal in nature, the shower/storm activity
should die off with sunset.

25

PREV DISCUSSION... /issued 401 AM CDT Tue Jul 13 2021/

SHORT TERM (Today through Thursday night...
Early morning sfc analysis looks fairly similar to yesterday with
the forecast area on the periphery of the Bermuda high while a
stationary front was noted extending from the Great Lakes swwd
through the Mid-South and ArkLaTex to the Red River Valley. Water
vapor imagery continues to show troffing stuck in place over the
cntl portions of the country, while the area lies under a bit of a
weakness aloft. Regional 88Ds are much quieter this morning than
24 hours ago with just a few nocturnal cells moving ashore around
Sabine Pass, while additional activity was noted farther out over
the nrn Gulf. Elsewhere, sfc obs indicate a mostly clear and
slightly cooler night (especially for the nrn zones) ongoing
across the forecast area.

With the boundary to our nw expected to wash out in place through
today, look for another day of just widely scattered/scattered
convective development with the primary drivers being daytime
heating and additional resultant boundaries. POPs have decreased
slightly from this time yesterday morning thanks to regional 00z
soundings (especially here at KLCH) coming in somewhat drier than
expected with a little more wrly low-level flow in place (PWAT of
"only" 1.7 inches). With today's convection again being diurnal
in nature, the showers and storms should linger through sunset or
so before coming to an end.

Forecast soundings show the low-level flow returning back to a
more typical srly direction by Wednesday, which has led to rain
chances increasing for the mid-week period, with POPs in the
likely neighborhood for much of the area by Thursday.

25

LONG TERM (Friday through Tuesday)
The model runs for the extended period are close to a carbon copy to
the runs 24h ago hence the discussion will be nearly verbatim. There
is an upper level ridge over the southwest that will drift northward
and another low to mid level ridge of to our east. The set up over
us has provided an 'all we never wanted' tap of moisture. PWs remain
elevated and daily PoPs are around 40 to 60 percent. Most of this
will be diurnally driven activity.

A slight bump in daytime temperatures is expected , however temps
will still run below seasonal norms due to cloud cover and rain.
Afternoon max temps will range from the lower to mid 90s. Overnight
will be warm and muggy with temps in the mid 70s and dewpoints
matching or falling below by only a few degrees. Early to mid next
week, a few models bring a boundary south across the region. Outside
of higher PoPs, this should have little to no effect to our area.

87

MARINE...
With the area lingering on the wrn periphery of the Bermuda high,
mainly light srly winds are expected to persist and no headlines
are anticipated on the coastal waters through the period at this
time.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  91  74  93  75 /  30  20  30   0
LCH  90  77  90  77 /  40  20  50  10
LFT  90  75  91  76 /  50  20  60  10
BPT  90  76  90  76 /  30  20  50  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
Hazardous weather outlook, Jul 13, 6:41 AM CDT, 10 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
641 AM CDT Tue Jul 13 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-141100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
641 AM CDT Tue Jul 13 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

Scattered showers and thunderstorms can be expected again today. A
storm or two could be on the strong side with gusty winds being the
primary threat. In addition, periods of heavy rainfall could lead to
isolated flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A daily chance for mainly daytime and early evening thunderstorms.
Locally heavy downpours and occasional to frequent cloud to ground
lightning will be the main hazards.

Otherwise, the probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-141100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
641 AM CDT Tue Jul 13 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

Isolated showers and thunderstorms can be expected on the coastal
waters today. Periods of heavy rainfall, frequent lightning and
gusty winds could accompany some of these storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A daily chance for scattered showers and thunderstorms will be
possible. The storms will bring locally higher winds and seas, along
with occasional to frequent cloud to water lightning.

Otherwise, the probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

25

In the hours before

Special weather statement, Jul 13, 2:52 PM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
252 PM CDT Tue Jul 13 2021

LAZ041-074-132015-
Calcasieu LA-East Cameron LA-
252 PM CDT Tue Jul 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALCASIEU PARISH
UNTIL 315 PM CDT...

At 252 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Charles Regional Airport. This storm was nearly stationary.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Lake Charles, Lake Charles Regional Airport and Holmwood.

LAT...LON 3005 9306 2999 9324 3013 9334 3022 9308
TIME...MOT...LOC 1952Z 158DEG 4KT 3007 9317

Jones
Special weather statement, Jul 13, 3:00 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Lake Charles LA
300 PM CDT Tue Jul 13 2021

LAZ030-041-132030-
Calcasieu LA-Beauregard LA-
300 PM CDT Tue Jul 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BEAUREGARD AND
CENTRAL CALCASIEU PARISHES UNTIL 330 PM CDT...

At 300 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gillis, or near Moss Bluff, moving north at 10 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Lake Charles, Westlake, Moss Bluff, Ragley and Gillis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3050 9340 3054 9314 3038 9313 3038 9311
      3026 9312 3023 9327
TIME...MOT...LOC 2000Z 170DEG 9KT 3035 9324

Jones
Special weather statement, Jul 13, 3:48 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
348 PM CDT Tue Jul 13 2021

LAZ030-041-TXZ262-132115-
Calcasieu LA-Beauregard LA-Southern Newton TX-
348 PM CDT Tue Jul 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEAUREGARD...
NORTHWESTERN CALCASIEU PARISHES IN SOUTHWESTERN LOUISIANA AND SOUTH
CENTRAL NEWTON COUNTIES UNTIL 415 PM CDT...

At 347 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lunita, or 7 miles south of Fields. This storm was nearly stationary.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Fields, De Quincy, Devils Pocket and Lunita.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3042 9346 3030 9362 3042 9381 3060 9358
TIME...MOT...LOC 2047Z 138DEG 4KT 3042 9360

Jones
Special weather statement, Jul 13, 5:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
501 PM CDT Tue Jul 13 2021

LAZ028-032-132230-
Evangeline LA-Rapides LA-
501 PM CDT Tue Jul 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL RAPIDES AND NORTH
CENTRAL EVANGELINE PARISHES UNTIL 530 PM CDT...

At 501 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lecompte, or 9 miles northeast of Glenmora. This storm was nearly
stationary.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Glenmora, Lecompte, Woodworth, Forest Hill and Mcnary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3098 9269 3124 9257 3116 9231 3091 9243
TIME...MOT...LOC 2201Z 293DEG 2KT 3108 9250

Jones

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 7:06 PM CDTSpecial Weather StatementLCHAvoyelles, Evangeline39 min
Jul 12, 8:17 PM CDTSpecial Weather StatementLCHSaint Landry43 min
Jul 13, 11:12 AM CDTRiver Flood WarningLCHBeauregard32 hr
Jul 13, 2:52 PM CDTSpecial Weather StatementLCHCalcasieu23 min
Jul 13, 3:00 PM CDTSpecial Weather StatementLCHCalcasieu30 min
Jul 13, 3:48 PM CDTSpecial Weather StatementLCHBeauregard27 min
Jul 13, 5:56 PM CDTSpecial Weather StatementLCHAvoyelles34 min
Jul 13, 6:15 PM CDTSpecial Weather StatementLCHAvoyelles15 min
Jul 13, 5:31 PM CDTSpecial Weather StatementLCHJasper29 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.